Missouri, 2022Drought in Missouri, October 4 to 25, 2022
October 4 to 25, 2022 · NWS EAX · 1 event in 1 county or zone
Significant precipitation deficits over the summer months and continuing into fall led to severe drought developing across Henry County on October 4th. Rainfall in late October improved conditions back to D1 drought or better by October 25th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Significant precipitation deficits over the summer months and continuing into fall led to severe drought developing across Henry County on October 4th. Rainfall in late October improved conditions back to D1 drought or better by October 25th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Oct 4, 5:19 AM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 4, 5:19 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
619 AM CDT Tue Oct 4 2022
.Discussion...
Issued at 235 AM CDT TUE OCT 4 2022
Overview:
Dry and quiet weather with continue to be the norm this week. Expect
temperatures to be above to near normal though Thursday. But a
cold front arrives late week bringing highs temps back to the 50s
and 60s. The first freeze of the year looks possible for areas
north of I-70 Saturday morning.
Detailed discussion:
The upper pattern remains stagnant today with prominent ridging
over the area, sandwiched between two upper lows to our northwest
and southeast. Expect today to be the warmest day this week with
highs reaching the lower 80s for much of the area. For reference
this is around 10 degrees above normal for early October. Expect
mostly sunny skies through most of the day, but clouds could begin
to increase by the evening as the shortwave tracks across the
northern High Plains. A weak front will push through the area
overnight Tuesday into Wednesday morning, but moisture looks
pretty limited with its passage. Some very small rain chances look
possible Tuesday night and Wednesday for far northern MO, but
generally expect a dry overnight and day for most. Temperatures
Wednesday will remain above normal, with most reaching the upper
70s to around 80 degrees.
We will finally see some movement in the upper pattern by Wednesday
as remnants of Ian and the shortwave to our north merge into much
deeper troughing over the Great Lakes region. We will see a bit
of a temperature spread on Thursday as a more pronounced cold
front moves through the area during the day. Northern MO looks to
top out around 70, while areas south of I-70 may still be able to
reach 80. Things really cool off behind this dry cold front on
Friday with temperature remaining in the 50s across the area.
The effects of the cold front will be most noticed Friday night into
Saturday morning as lows fall into the 30s for the entire area. The
first freeze of the year looks probably for the northern half of
the area. For now the KC Metro and points south of I-70 look to
hold off on the first freeze of the year. Temperatures Saturday
will remain chilly, but most of the area will still reach the
lower 60s. The weather pattern will become more unsettled heading
into next week as a few shortwaves become possible early in the
week and troughing settles across the central US by mid week.
&&
.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 614 AM CDT TUE OCT 4 2022
VFR conditions are expected through the TAF period with increasing
high clouds late in the period. Winds will be out of the
Southeast under 10 knots.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...HB
Aviation...HB
Hazardous weather outlook, Oct 4, 4:00 AM CST, 3 hours before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
500 AM CDT Tue Oct 4 2022
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
500 AM CDT Tue Oct 4 2022
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
Drought, Henry
- When
- October 4, 7:00 AM CST to October 25, 7:00 AM CST
- Where
- Henry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
Significant precipitation deficits over the summer months and continuing into fall led to severe drought developing across Henry County on October 4th. Rainfall in late October improved conditions back to D1 drought or better by October 25th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, October 4 to 31, 202213 events
- Drought in Texas, October 4 to 31, 20225 events
- Drought in Missouri, October 4 to 31, 20223 events
- Drought in Minnesota, October 4 to 31, 20222 events
- Drought in Iowa, October 4 to 31, 20222 events
- Wildfire in Oklahoma, October 4 to 11, 20222 events
- Funnel Clouds in New Mexico, October 4, 20222 events
- Drought in Kansas, October 4 to 31, 20221 event
- Funnel Cloud in Arizona, October 4, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1059278.